Thunderstorm Wind, Campbell
- When
- June 2, 5:29 PM MST
- Where
- Campbell County, (Gcc)gillette Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.333, -105.550
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM MST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY 230 PM MDT MON JUN 2 2003 LATEST SFC ANALYSIS PLACES LOW OVER SRN SASKATCHEWAN WITH SFC TROF EXTENDING S ACROSS ERN MT AND ERN WY. SHRA/TSTMS HAVE DEVELOPED ALONG THIS TROF AS WELL AS OVER NRN BLACK HILLS. SATELLITE IMAGES REVEAL AREA OF WRN SD THAT HAVE BEEN RELATIVELY CLOUD FREE THROUGH THE DAY AND RECEIVED AMPLE SOLAR HEATING. KUDX RADAR RECEIVING ECHOS FM A FEW ISOLD SHRA/TSTM. 12Z MODELS INITIALIZE WELL AND SHOW GOOD AGREEMENT WITH MAIN FEATURES. NW FLOW ALOFT PERSISTS THROUGH THE EXTENDED PERIODS. ONLY NOTABLE DIFFS IN MODELS IS TIMING OF SERIES OF COMPACT AND POTENT S/WVS. NOT UNCOMMON FOR MODELS TO DIFFER ON THIS IN THIS PATTERN. WITH SUFFICIENT MOISTURE AVAILABLE AND GOOD SOLAR HEATING...AN UNSTABLE ATMO WILL BE IN PLACE NEARLY DAILY THROUGH DAY 6. DAILY SUMMERTIME AFTERNOON CONVECTION IS EXPECTED. PERIODIC S/WV ENERGY WILL ENHANCE AFTERNOON CONVECTION AND PROLONG EVENING AND OVERNIGHT PRECIP. HAVE KEPT CHC POPS MOST ZONES THROUGH SUN. TONIGHT WILL SEE POTENT S/WV MOVING ACROSS ND. ASSOCD SFC TROF/FRONT WILL DRAG ACROSS WRN SD. GOOD OMEGA FIELDS OVER NE WY/WRN SD THIS EVENING. CAA IN MID AND UPPER LEVELS HAS CONSIDERABLY STEEPENED LAPSE RATES AND DESTABILIZED THE ATMO. HAVE GONE WITH LIKELY POPS NE WY AND WRN SD...WITH CHC POPS ACROSS ERN HALF OF CWFA. PERSISTENT WEAK CAA IN GENERAL NW FLOW THROUGH THU MORNING. WILL SEE DAILY TEMPS PROGRESSIVELY COOLER THROUGH WED/THU MORNING. THU AND THROUGH THE EXTENDED WILL SEE UPPER FLOW MORE ZONAL THAN NW...BUT WILL STILL SEE SERIES OF VORT MAXES TRANSVERSING THE NRN PLAINS. MON WILL SEE SOME WEAK RIDGING ALOFT OVER CWFA...AND HAVE LEFT IT DRY. MODEL GUIDANCE REASONABLE. ETA PERFORMING BETTER IN FIRST 36HRS THEN THE AVN LOOKS MORE REASONABLE WITH TIMING AND PLACEMENT OF UPPER VORT MAXES. MAV TEMPS LOOK GOOD IN SHORT TERM AND ENSEMBLE GFS OUTPUT LOOKS GOOD THROUGH EXTENDED. .UNR...NONE. 99
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-031300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1019 AM MDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT DUE TO AN UPPER LEVEL DISTURBANCE...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN OF NORTHEASTERN WYOMING AND THE BLACK HILLS. THE STORMS WILL MOVE OVER THE SOUTH DAKOTA PLAINS LATE THIS AFTERNOON AND EVENING. DUE TO COLD AIR ALOFT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND THE BLACK HILLS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER THAN 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A DAILY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364593, 5364594.